Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Displaythis

15 months post accutane (please help)

Recommended Posts

so it's been 15 months and although i dont get those big nodular pimples, i still get the occasional white heads here and there...but the worse problem is the return of oily skin. I remember two week after stopping accutane it started to come back and as months progressed little by little the oilyness came back. Now at month 15 i have to wipe my face after four hours because it gets so darn oily again, not as bad as before but it is getting there IM 25 I THOUGHT NATURE WOULD TAKE ITS COURSE AND I WOULD STOP HAVING OILY SKIN ALREADY, INSTEAD THE ACCUTANE IN MY BODY IS RUNNING OUT AND NOTHING !!!

anyway, my second concern is HAIR LOSS. See, i've always been a dude who likes to grow his hair ,NOTgirly long but just enough that it covers my ears and is respectfully enough for work and stuff. But unfortunately i have not been able to grow my hair beyond 4 inches because then it starts falling off like crazy. What's worse recently a relative told me i have very thing hair. And when i went to cut my hair the other day, the hairdresser told me i'm losing hair because of oily hair

so here's my very important question about hair loss: I've been reading all over the internet and there are some info that says that oily hair causes hair loss by clogging and debilitating hair growth underneath, but my knowledge is that dry scalp is the culprit for hair loss as is evident by all accutane users. SO which is it??? Both???

i've been having moderate to severe acne since i've been 12 btw. Isn't enough, Enough ?????

Share this post


Link to post
Share on other sites

I could be wrong, but maybe you're just balding. I've never heard anyone have hair loss problems 15 months after getting off accutane. Maybe it has nothing to do with accutane.

Share this post


Link to post
Share on other sites

" I've never heard anyone have hair loss problems 15 months after getting off accutane."

Where has this guy been...

anyway, can i get a response from someone with a brain please?

Sorry this may be my post-accutane rage too

Share this post


Link to post
Share on other sites

the guy is right...ive never heard of anyone losing there hair as a result of accutane, once ending a course as long ago as you have.

If you never experience hair loss while on accutane, then it would not be causing you to lose youre hair a year and a half later.

you ARE probaly balding.

Share this post


Link to post
Share on other sites

Accutane can cause hair loss months after you ended your course. What you are going through is either Telogen Effluvium or Diffuse Alopecia Areata. Hopfully it is the former one so that you will recover with time. For the latter one you will need treatments to suppress the inflammation.

Share this post


Link to post
Share on other sites

Is your hair thinning in normal male pattern baldness areas such as the temples and crown or is the thinning elsewhere/all over? If it's the former then it may just be your hair's natural progression as many men may start to see by age 25. Either way, you can talk to your derm and possibly get a propecia prescription or some other help for the hairloss if it is really bothering you.

Share this post


Link to post
Share on other sites

For the first part of your post, if you feel like you are breaking out again and can't control them, then you should go back to your Derm and ask to get back on Tane. Thats what I do, when I start breaking out a couple months after taking the medication, I try to use facial acne washes for a week or so.. if I don't see any improvement I go back to the Derm and go back on accutane. Im currently at the end of my 4th course with Tane.

As for the hair loss... I have definitely noticed that my hair has been falling out more than usual. I have really think hair so I'm not worried....but when I wash my hair in the shower,I always find strands of hair in my hand. I also agree with what the others on here are saying... it could be a mixture of genetic hair loss and the side effects from the Accutane.

Share this post


Link to post
Share on other sites

I got telogen effluvium aka hair loss (diagnosed by my derm) well before I went on accutane - a whole bunch of really stressful things happened in my life (got the flu with a high fever, then a pet died resulting in me not sleeping/eating well for weeks) - about 2-3 months after this I noticed a LOT of hair loss. It is still going on (TE can last up to 6 mos), but just wanted to let you know that there is truth to the possibility that something else can cause hair loss. Basically any shock to your system, including accutance, could be a cause. I am not sure about a 15 mo delay, that doesn't match TE and what my derm told me. The derm didn't have a treatment for me, but you could see one to try to rule out any other conditions. And yes, it's supposed to all grow back. After 3 mos of hair loss, I think mine is finally slowing down, so I should be able to tell you in another 3 or so if this was true for me.

Share this post


Link to post
Share on other sites

actually it is more likely to experience hair loss sometime after a course of accutane. i think it may speed up male pattern baldness. its much less common for girls to experience hair loss from tane ive noticed. ive been on it twice and never had a problem. but the point is, i dont think you should go on it again. having oily skin is annoying but if youre acne hasnt come back fullforce and is still better than pre-tane i would say explore other options..you may have a hormonal/chemical imbalance. also there are many medications on the market to help with hair loss that block DHT whichI THINK..(research to make sure) may cause oily hair like you said and clog the hairfolicle thus blocking hair from growing. go to your doctor asap and you may be able to hinder the progression of hairloss and grow back lost hair. also i totally feel your pain of bein in your 20s and still having acne!! as if there isnt enough stresses in adult life

Edited by westsidelady

Share this post


Link to post
Share on other sites

check your diet for excessive vitamin a or zinc. i started experiencing hair loss four and a half months post-accutane and i think one of the possible causes was taking cod liver oil and flaxseed supplements, which are high in vit a. there are lots of posts on here and elsewhere on the internet suggesting that your body can't take too much vitamin a after a course of accutane, and that taking it might result in more side effects. of course, our hairloss might be totally unrelated to accutane/vitamin a, but it's worth checking all your bases.

Share this post


Link to post
Share on other sites
For the first part of your post, if you feel like you are breaking out again and can't control them, then you should go back to your Derm and ask to get back on Tane. Thats what I do, when I start breaking out a couple months after taking the medication, I try to use facial acne washes for a week or so.. if I don't see any improvement I go back to the Derm and go back on accutane. Im currently at the end of my 4th course with Tane.

As for the hair loss... I have definitely noticed that my hair has been falling out more than usual. I have really think hair so I'm not worried....but when I wash my hair in the shower,I always find strands of hair in my hand. I also agree with what the others on here are saying... it could be a mixture of genetic hair loss and the side effects from the Accutane.

Whats? on your 4th trial? i mean if you have to go back for the third or even second time, dont you automatically fall on the 17% of people for whom accutane doesn't work? Maybe not now but taking such extensive accutane is probably causing serious damage on you. And any doctor who continuously prescribes it so easily, one should be come weary.

I say this because it's so hard to get prescribed accutane and yet you just pay a visit with probably mild acne and BOOM you're on it. suspicious practice

actually it is more likely to experience hair loss sometime after a course of accutane. i think it may speed up male pattern baldness. its much less common for girls to experience hair loss from tane ive noticed. ive been on it twice and never had a problem. but the point is, i dont think you should go on it again. having oily skin is annoying but if youre acne hasnt come back fullforce and is still better than pre-tane i would say explore other options..you may have a hormonal/chemical imbalance. also there are many medications on the market to help with hair loss that block DHT whichI THINK..(research to make sure) may cause oily hair like you said and clog the hairfolicle thus blocking hair from growing. go to your doctor asap and you may be able to hinder the progression of hairloss and grow back lost hair. also i totally feel your pain of bein in your 20s and still having acne!! as if there isnt enough stresses in adult life

Actually in my entire family lineage no one has become bald, even at the age of 78. but it's scary that you mention that accutane can increase or even cause mal pattern baldness

well back to being melancholic, good night

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×